MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3544650
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a revision breast augmentation with two 650cc mentor memorygel breast implant prostheses and experienced bilateral rupture postoperatively.The diagnosis of the right-sided rupture was confirmed based on mammogram.A healthcare professional reported that the left-sided device is going to be removed due to suspected rupture (due to the age of the implant).As a result, the patient is scheduled to undergo removal and replacement with unspecified gel breast implant on (b)(6) 2022.This report is for the left-sided prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: suspected rupture.Date of explantation: (b)(6) 2022.(b)(4).
 
Additional Manufacturer Narrative
On 7-mar-2022, mentor received additional information regarding the mammogram.Mammogram was performed on (b)(6) 2021.On 18-mar-2022, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 13-apr-2022, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned sample revealed parallel lines of shell wear extended from the anterior to the posterior view.Leak testing was performed, in accordance with mentor procedures, and a tear was observed within the shell wear on the posterior view, measuring approximately 0.2 cm.The evaluation determined that the cause of the rupture is consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of the mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12755654
Report Number1645337-2021-12192
Device Sequence Number3144929
Product Code FTR
UDI-Device Identifier00081317001140
UDI-Public00081317001140
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2009
Device Model Number3544650
Device Catalogue Number3544650
Device Lot Number272469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer03/07/2022
04/13/2022
Initial Report FDA Received Date11/06/2021
Supplement Report FDA Received Date03/28/2022
04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite